Synthetic Drugs Are Dangerous
The dangers of synthetic drug abuse relate to a wide range of possible side effects. Since the ingredients in the drugs are not fully understood and the drugs can have different ingredients at various times, it is not uncommon for the abuse to result in hallucinations. The story about a hallucinating Florida man taking MDMA, a synthetic drug, is a perfect example of how they can result in negative side effects that cause bizarre and unexpected behaviors.
Hallucinating Florida Man Thinks Patrons are Trying to Eat Him
A hallucinating Florida man, named Corey Joe Stump was arrested when he walked into a convenience store without a shirt and holding two large knives. When he went into the store, he had already taken MDMA, a synthetic drug, and was “out of his mind”. When the police arrived, Mr. Stump had already begged the patrons of the convenience store not to eat him. It was his belief that they were going to eat him due to the hallucinations he was seeing while on the drug.
After the incident, police discovered that the drug the hallucinating man took was MDMA. MDMA is a type of very pure ecstasy that is synthetically made and can have negative effects on the brain. In some cases, the drug leads to severe hallucinations and paranoia. After the police arrested him, Corey Stump talked about aliens, which showed that he was hallucinating when he walked into the store.
Odd Behaviors Toward Others
Although the case of Corey Stump was unexpected for patrons of the convenience store, it is not the only case of odd behavior caused by synthetic drugs. Since the drugs are man-made and have a wide range of chemical compounds, the effects and behaviors are often unexpected.
Odd behaviors toward other individuals are commonly seen with synthetic drug abuse. While the story of the Florida man did not result in harming others or their property, others have not had the same situation.
A Similar Story…
In one case, a man on a motorcycle stopped his bike and began trying to hit passing cars on a highway with a large stick. It was discovered after the incident that he was abusing synthetic drugs. Although some behavior is directed at others, synthetic drugs often impact the life of the individual. The paranoia, agitation and hallucinations that develop can result in self-destructive behaviors.
Personal harm is another risk of synthetic drug abuse. Although hallucinations and paranoia can result in lashing out at friends, family and others, it is also possible that an abuser might act in a self-destructive way.
Several odd incidents related to self-harm occur when abusing synthetic drugs. Beyond the incident where the hallucinating Florida man asked patrons not to eat him, cases of self-destruction have occurred regularly.
Another Odd Incident
In one case, a woman attempted to cut out her teeth because she saw hallucinations that her teeth were filled with insects. The hallucination led her to taking measures that she otherwise would not try because she felt it was the only way to get rid of the insects.
Cases of personal harm are also related to many suicides. Synthetic drugs, like MDMA, do not have the same reaction in the body as other drugs. In some cases, hallucinations can occur days or weeks after the substance was abused. It can also occur if the substance was only abused one time. That distinction from other drugs has led to severe depression in some individuals.
We Can Help
When depression takes hold and hallucinations cause mental anguish, suicide can occur. The most extreme form of self-destructive behavior that has occurred after abusing synthetic drugs is committing suicide at a later date. Synthetic drug abuse can lead to serious problems. It is important to seek help to overcome the drug and the effects that last after giving up the drug to avoid problems in the future.
If you or a loved one is struggling with synthetic drug abuse we can help. Call the toll-free number listed on this page, or simply fill out the form and one of our caring, certified addiction treatment counselors will contact you immediately.